MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-38
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Muscle Weakness/Atrophy (1967); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Joint effusion (4849)
Date of Event 07/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Additional information received from legal on 03jun2024.As reported in legal email received 03jun2024 "per the attorney, mr.(b)(6) patellar fracture was directly related to the recalled implant because there was significant osteolysis (bone loss) surrounding the fragmented patellar component.Please see xray attached for dos (b)(6) 2022".(no xrays are attached in email dated 03jun2024.).Initial consult visit note dated (b)(6) 2024 and progress note dated (b)(6) 2022 are attached.Additional information received from legal on 02-nov-2023.Legal case ¿ usa.Patient id: (b)(6) lk.Related (b)(4) rk.Implant date: (b)(6) 2015, dr.(b)(6).Explant date: (b)(6) 2022, dr.(b)(6), op report attached.Original description summary: additional information received from legal on 29-sep-2023.Legal case ¿ usa (mdl no.(b)(4)).Patient id: (b)(6) lk rev.Related (b)(4) rk rev.8.Plaintiff was implanted with the following exactech device: optetrak logic.9.Leg in which the exactech device was implanted: left.10.Date the exactech device was implanted: (b)(6) 2015.11.State in which the exactech device was implanted: (b)(6).12.Date the exactech device was surgically removed/revised: (b)(6) 2022.13.Plaintiff has suffered the following injuries and complications as a result of this exactech device: pain, stiffness, discomfort, and weakness which in turn negatively affected plaintiff¿s mobility and quality of life which necessitated a revision surgery.Plaintiff endured resultant pain following surgery as well as a difficult recuperation/rehabilitation period and physical therapy.Plaintiff¿s ability to perform normal physical activities has been consequently limited.The patient has filed a short-form complaint in a multidistrict litigation titled in re: exactech polyethylene orthopedic products liability litigation, mdl no.(b)(4), and pending in the eastern district of (b)(6).Per the transfer order creating this multidistrict litigation, ¿plaintiffs¿allege that their knee or hip replacement devices¿failed prematurely because of degradation of the device¿s polyethylene component, which resulted in the premature removal (or planned removal) of the prosthesis at issue.¿ because the patient has filed a suit in this multidistrict litigation, the patient appears to allege that the patient was injured as a result of premature wear of an exactech polyethylene device.Original description summary: additional information received from legal 17-jul-2023.Legal case: (b)(6) lk.Related case: (b)(4) - rk.As reported via legal documentation, a patient had left knee replacement on 06 nov 2015 due to severe osteoarthritis.They underwent left knee revision surgery on (b)(6) 2022, approximately 6 years 9 months post primary procedure.Revision op report indicated loosening with chronic fracture of the patellar component and findings suspicious for loosening of the femoral component.The surgeon noted significant synovitis was encountered.There was significant osteolysis of both the medial lateral femoral condyles.Osteolysis was noted of the medial tibial plateau.The patella was found to have chronic fracture.Optetrak logic femur 4 knee lt cmnt post stab (ref 02-010-01-0240, (b)(6)).Concomitants: optetrak logic fit tibial tray (ref 02-012-41-4040, (b)(6)).Optetrak logic psc tibial insert (ref 02-012-35-4013, (b)(6)).Optetrak 3 peg patella (sn (b)(6).Original description summary: legal case: patient id: (b)(6) lk.Related case: (b)(4) - rk.Letter from hss notifying patient of recall of the tibial inserts that he received.Information regarding his surgery: marx, robert g, 2015-11-06, bilateral knee primary, serial # (b)(6).02-012-35-4013 - logic tibia ps mod insrt sz 4 13mm, (b)(6).Serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.510k: k033883.Concomitants: unk.
 
Additional Manufacturer Narrative
D10: (b)(6) - 02-012-35-4013 - logic tibia ps mod insrt sz 4 13mm; (b)(6) - 02-010-01-0240 - logic femoral ps cem left sz 4; (b)(6) - 02-012-41-4040 - logic tibia traptray cem sz 4f/4t.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-02048, 1038671-2025-01579.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were added/corrected: b5, d4, h6: clinical code, type of investigation, and investigation findings.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface, patellar loosening, and fracture or due to inclusion of the polyethylene in the packaging recall.Potential contributions of manufacturing, user, and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images, radiographs, and product information were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported via legal documentation that approximately 81 months after a left total knee procedure, the patient underwent a revision procedure to address prosthesis wear, loosening with chronic fracture of the patellar component, and suspicion of loosening femoral component the patient developed disabling pain approximately 24 months post primary procedure.Findings indicated significant synovitis, osteolysis of both medial lateral femoral condyles and medial tibial plateau, and grossly loose patella with chronic fracture.The surgeon performed a revision left total knee replacement of all components using a competitor¿s devices.No other issues or complications were reported.The patient was awoken from anesthesia and transferred to the recovery room in stable condition.No additional information is available.

Brand Name
THREE PEG PATELLA 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
new york FL 10021
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key21702090
Report Number1038671-2025-01671
Device Sequence Number15377536
Product Code JWH
UDI-Device Identifier10885862039613
UDI-Public10885862039613
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-02-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexMale